Hello London, glad to hear you will be getting a dose reduction - hopefully that should sort the sore mouth issues in future. However, apart from the mouthwash for the inside of your mouth, have you thought about a normal lip salve for your lips? I use an ordinary Boots one (not because of the Cape, but I have always had dry lips) and that works quite well. Or try ordinary Vaseline. It sounds like you need a temporary barrier of some kibd, with some moisturising properties.
Good luck and hugs. Barton.x
Brilliant news, George! I'm so pleased for you! It's always lovely to read someones good news.
London - a dose reduction shouldn't make any difference to the effectiveness. I believe the Americans have done a study which shows that a lower dose is just as effective. I think Oncs generally start people on the highest dose possible to see what they can tolerate. It seems to me you are on too high a dose currently, so your hospital team could very well give you a reduction. By the way, the effects are cumulative, so I'm not surprised you are feeling worse on your week off - you will probably find that the week off catches up with you during the first week of your next cycle and you feel better then- that's what generally happens to me, anyway. Good luck.
Hallo Sian, well congratulations on your new horse! Your news has brought me out of the woodwork, having a mini break from cancer stuff and have just spent a glorious 5 days in Venice, so beautiful... I didn't feel bad on my week off Cape but my hospital did an unusual regime of one week on/ one off. Hopefully they will jig the dose so you feel ok on it, I got 2 1/2 years out of it and felt better than I do on my current trial. Only thing I noticed....nearly 18 months on,my feet still got red and sore after walking in Venice! 😕 better to be in the saddle!!😀 I'd love to hear about your new ned, PM me if you have time x
I had a dose reduction immediately when I started Capecitabine back in 2013. I continued to have stability in my bone mets for the 18 months I was on it and also shrinkage in my liver mets in that time. After 18 months a scan showed slight progression in the liver mets which is why I moved to a different treatment.
It's all down to a balance between not suffering too many side effects and getting results from the dose you are on so tweaking it is fairly normal. In fact when I started it my oncologist said that you are usually started at the maximum dose to see how you tolerate it but most of her patients moved down to a reduced dose and this was almost always the case in her experience.
Enjoy the week off although sometimes you can feel a bit worse, as other ladies have reported. I found it took me a few cycles of Capecitabine for my body to adjust to this new treatment regime so didnt feel great however after that I felt pretty good all the time I was on it.
Well done Racer, yes Cape used to make me very sick in the beginning....hope tomorrow is a better dayxx
Lovely hear from you again, racer! Sorry to read that the nausea is still troubling you. Enjoy the good days, and take it easy on the others. That was very thoughtful of your son - shame you weren't up to it, but I expect he was just glad to do somethong for you.
Hugs, and best wishes. Barton.x
Oh, London, poor you! I know that feeling (although not recently, luckily!) - the feeling as if you are walking on burning coals mixed with ground glass! Really nasty. Plenty of cream is the answer, as others have already said. I used to use Vaseline, with cotton socks on, but you have to keep your feet up as much as possible as you tend to slide around in your slippers otherwise! I now use Nivea Express Moisturiser instead as it soaks in nicely. However, while your feet are still so tender you will need to keep off them as much as possible. Then take it gently for a while. Hopefully it is a side effect that you won't get again.
I take the mushrooms as capsules so no taste. Babsy xx Racer, they say having a fighting spirit helps prolong life and you have buckets of it, so all the very best xx have you checked out the website www.canceractive.com? Might be worth a look .
Sorry Moijan, havent been on for a while. Musherooms still having their effect. Had blood test today so will be interested in results as I've managed to pick up some kind of nasty virus. Started last Wednesday and I'm convinced I picked it up after oxygen therapy, perhaps the mask hadn't been properly cleaned. Haven't needed a blood transfusion either and my haemoglobin levels were low at my last test. Fingers crossed.
Well done for going for a walk. Why not soak your feet in warm salt water for a while, then massage in some cream - udderley smooth or anything mild, then put them up for the evening...if they arent red...they will surely settle downx
have nothing sensible to say today, and as you know im a bit of a prankster! So reining myself in xxxx
have a great weekendxx
Hello Helen, lovely to hear from you! Also, wonderful news that you are doing so well on Cape, especially after those dire warnings from your medical "professionals"!
Glad it went well, George!
I have hospital this afternoon to pick up my next lot of pills (as long as blood ok). No clinic this time but see Onc again in 3 weeks for following cycle. I should, hopefully, have a CT scan soon (promised for after this next cycle) to see how the Christmas break has affected things.
Hugs and best wishes to all.
Hello George, hope the staple removal went OK? Glad your pain is manageable, after what must have been a major op, by just taking Paracetomol!
Racer - hope you are doing OK. Just wanted to let you know we are all thinking of you. Post when you can, but don't worry if it's too much at the moment.
Hope everyone else (lurkers and all!) are doing OK. Hope that doesn't sound pushy - don't mean it to! If you can't or don't want to post, please don't think you have to. I just want you to know that we all think of the quiet ones too!
Hugs to all. Barton.x
Hello George, doing more or less ok, thanks. Have made a decision about work, but don't really want to say yet. Will let you know as soon as I can.
Hugs and good luck for tomorrow.
Oh George...I quite agree with Barton....and as you know I had a hepatectomy, so my scar is very wide. One thing tho, do take it easy and do as the physio recommends...I think I may have a small hernia on my scar line....is it all very painful? I recall it being quite painful myself.
Great to hear from you, george- I have been wondering how you are. I'm glad your op went well. Well done for resting! After something like that you really need to. Staples coming out shouldn't be too painful (says she who has never had them!).
Keep us up to date with how things are going.
Ps - keep up the resting!
Oh racer, so good to hear from you! I had been wondering how you were! You sound really positive. So glad you are taking control of things - good for you! You and your husband sound like a good team. Yes, eat what you fancy, rest when you need to. Get out and about when you can.
Wishing you all the best. Hugs. Barton.x
Ps- never apologise for "rambling", we are glad to hear from you.
Hi Sian, I agree with Barton. I was on Cape for 18 months in 2013 and had to juggle a few times with the timing of taking the tablets. A small snack eg piece of toast in the morning I'm sure would be fine. You don't have to rigidly take them 12 hours apart either, just make sure you leave at least 8 hours between the doses. If I was out for a meal in the evening (when it was difficult to control timings) I would wait until I had eaten some or all of the meal and then take the tablets, this might have been some 2 hours or so later than usual but as long as I left enough time between that dose and the morning one it never caused a problem. Equally some mornings, especially at the weekend, I didn't want to get up early to have that dose so would delay it an hour or so until I was ready! Make it work for you and then they won't govern your day to day routine.
Hello Sian, in answer to your query, I would say yes, that should be possible. I have done it myself occasionally. It's not something I would do regularly, but I am under the impression that taking the pills at regular 12 hour intervals is important. I know you don't need much in your stomach to take the pills with - I think it is so your digestion gets going and the pills don't just sit and irritate the stomach lining.
Well done for starting Cape.
Thanks, Moijan - it does tend to get a little confusing with separate threads on the same subject! I never know which one to reply to!
Hello Angela, glad you have found us, thanks to Moijan! Congratulations on completion of your 4th cycle of Cape. Sorry you are getting nausea, and having to take anti-sickness pills. That must be a real nuisance. Sorry also that you are coughing and wheezing - hopefully your scan and results can put your mind at rest. It's a worrying time though - we all know that one! I feel for you. Please do keep in touch and let us all know how you get on.